RSS Feed Print
irratable bowels
Ttom
Posted: Thursday, December 15, 2011 1:45 PM
Joined: 11/29/2011
Posts: 182


Man, it has been getting worse, and worse and then there was today! Any body else having that trouble and what are you doing about it?

 

All I've been able to do about it is to clean myself up and load the clothes hamper. My wife doesn't like me to do the laundry but that might change after today!


Lisa428
Posted: Thursday, December 15, 2011 2:25 PM
Joined: 12/5/2011
Posts: 795


Tom,

 

So sorry to hear you are having those problems.

 

I had that in the beginning when I was on Aricept.  Man, I thought it would kill me.  That's why I stopped it and then put on Exelon patch.

 

Have you changed and meds lately?  What about your eating habits?  Any Christmas junk food??

 

Hope you are feeling better soon.  If not, check with your doctor.

 

Peace and Hope,

Lisa


Mimi S.
Posted: Thursday, December 15, 2011 2:53 PM
Joined: 11/29/2011
Posts: 7035


Hi Tom, nothing to add to Lisa's comments. That is the pits. 

Immodium used to be my best friend. Thought I should get stock in the company. But then, I heard something and switched from cow's milk, except for yogurt. Still on it.

Do call your doctor, even if it's stopped, so he has a record.

Take care!


Ttom
Posted: Thursday, December 15, 2011 4:01 PM
Joined: 11/29/2011
Posts: 182


I think it has a lot to do with sugar diabetes that I have recently developed. Anyway I just swore off sugar!!! That is going to be hard!!!!
Mimi S.
Posted: Thursday, December 15, 2011 7:32 PM
Joined: 11/29/2011
Posts: 7035


Oh Tom, a bummer. But it's more than sugars, you have to watch the starches too. However, if I understand correctly, if you do well on the diet, you may not have to do the shots. Or if you are on shots, you can get to where you won't need there.


Ttom
Posted: Friday, December 16, 2011 7:25 AM
Joined: 11/29/2011
Posts: 182


Mimi S. wrote:

 But it's more than sugars, you have to watch the starches too.

 

 


Sugars and Starches, is there anything else to eat! Guess I have to become a meat eater!
Geegee
Posted: Friday, December 16, 2011 9:33 AM
Joined: 11/29/2011
Posts: 514


Tom, sorry about your new problems!  I had that when I was on Aricept.  Terrible!!!   Finally switched to Exelon patch and it is better.  Also I have IBS (irritable bowel syndrome) to complicate it all.  Lost a lot of weight though!  Lol!


Lived on immodium AD especially if I wanted to leave home.   I agree you need to contact your doctor.  You can't just assume it's meds or diet.


I also changed to lactose free diet which I guess has also helped.  I don't want to test it to find out!  LOL


Good luck.  


Ttom
Posted: Friday, December 16, 2011 12:17 PM
Joined: 11/29/2011
Posts: 182


Geegee wrote:

 I had that when I was on Aricept.  Terrible!!!   Finally switched to Exelon patch and it is better.   


 

Lived on immodium AD especially if I wanted to leave home.   I agree you need to contact your doctor.  You can't just assume it's meds or diet. 


 

I also changed to lactose free diet which I guess has also helped.  I don't want to test it to find out!  LOL 


 .   

Thanx for your conern Geegee! I've been taking Aricept since 6/2008 and saw those symptoms for a while also. They cleared up after a month or so. I'm going to cut out all sugar (my favorite food) and carbs (second favorite). If it clears up, We found the answer. If it continues I'll visit the doctor.... again! I don't consume much lactose, mostly coffee here along with Immodium!

Lisa428
Posted: Friday, December 16, 2011 5:07 PM
Joined: 12/5/2011
Posts: 795


Ttom,

 

You may need to drink less coffee.  I know what your are thinking "what else do I need to give up?"

 

Perhaps if you have only 1 cup of coffee then switch to hot tea.  They come in many cool flavors!!

 

Please, call your doctor!

 

I suffer with IBS too.

 

Peace and Hope,

Lisa


SnowyLynne
Posted: Tuesday, December 20, 2011 11:57 AM
Joined: 12/1/2011
Posts: 29


I have IBS I wear depends or Assurance from WalMart.Beats messing up the clothes.....
Ttom
Posted: Tuesday, December 20, 2011 12:27 PM
Joined: 11/29/2011
Posts: 182


I've cut out sugars and starches. Things have nearly dried up, thank GOD!
SnowyLynne
Posted: Friday, December 23, 2011 4:58 AM
Joined: 12/1/2011
Posts: 29


My IBS is under control,but every so often corn will trigger it....
sanjosepat
Posted: Friday, December 23, 2011 4:47 PM
Joined: 11/30/2011
Posts: 21


Ttom, you said you were recently diagnosed with diabetes.  Some artificial sweetners, especially those in sugar free candy or cookies can trigger diarrhea.
Ttom
Posted: Friday, December 23, 2011 6:26 PM
Joined: 11/29/2011
Posts: 182


sanjosepat wrote:
Ttom, you said you were recently diagnosed with diabetes.  Some artificial sweetners, especially those in sugar free candy or cookies can trigger diarrhea.
Thanx, I don't consume many attificial sweeteners. But that is a good point!